Reply To: Anemia Due To CIDP?
I have now finished my initial 8 Rituxan treatments. My red blood cell production is increasing on its own for the 1st time in over a year! My RBC was 10.4 last week and still climbing (I was so sick of feeling bad while hanging in the 7’s).
I have tolerated the Rituxan well and had only minor itching during initial IV’s. My worst reactions were to the Benadryl (made my legs feel squirmy and crawly) but it wears off in a few hours. I tried without the Benadryl, but the severe itching came back for me. Benadryl at 15MG is the dosage that I stuck with (doctor recommended 25MG, but that was too much for me).
Rituxan has a “half life” of 3 months (compared to just 20 days for IVIg) and I’m scheduled to get a maintenance dose every 3 months for 2 years.
Funny thing about the Rituxan is that I’ve recently noticed my right foot is getting a little more movement in it, not enough to walk or stand on it, but a slight lessening of paralysis. Could it be the Rituxan has helped my CIDP in addition to my anemia? I think it may have, or my body is better able to repair the CIDP related Axion and Myelin damage after the Rituxan treatments.
Rituxan has made me more hopeful after having been paralyzed since 2008.